Raja Foods recalls about 280 packages of “Swad Sindoor”

December 16, 2007 by RecallAware · Leave a Comment
Filed under: Cosmetics, Food 

If you're new here, you may want to subscribe to our RSS feed so you never miss important information. You can also register and subscribe to this site and select the categories you are interested in getting email notifications from. Finally, you can also follow RecallAware on Twitter. Thanks for visiting!

Raja Foods LLC is recalling about 280 packages of “Swad Sindoor” because the product contains high levels of lead, which is toxic if ingested by children and can damage the central nervous system.

The product is a powder used in India for religious purposes, intended to be placed on the skin or hair, according to the Skokie, Ill., company. Illinois health authorities confirmed three cases of lead poisoning in consumers who used the product as an ingredient in cooked meals, the company said in a statement.

The product was distributed in a 3.5-ounce plastic bag to Indian grocery stores in Colorado, Georgia, Iowa, Illinois, Indiana, Kansas, Michigan, Minnesota, Missouri, Nebraska, New York, Ohio, Oregon, Tennessee, Texas, Washington and Wisconsin.

For more information, consumers can visit http://www.rajafoods.com.

Age Intervention Eyelash Could Cause Eye Damage

November 19, 2007 by RecallAware · Leave a Comment
Filed under: Cosmetics, Medicine 

Product seized because it contains an unapproved drug ingredient, makes unapproved drug claims, and could cause eye damage.

FDA informed healthcare professionals and consumers of the seizure of 12,682 applicator tubes of Age Intervention Eyelash, sold and distributed by Jan Marini Skin Research, Inc. of San Jose, California. The product was seized because it may lead to decreased vision in some users. The eyelash product is an unapproved and misbranded drug because it is promoted to increase eyelash growth. Before a new drug product may legally be marketed, it must be shown to be safe and effective, and approved by FDA. FDA considers the product to be an adulterated cosmetic because it contains bimatoprost, an active ingredient in an FDA-approved drug to treat elevated intraocular pressure (elevated pressure inside the eye). Use of the prescription drug in addition to the eyelash product containing the drug, may increase the risk of optic nerve damage because the extra dose of bimatoprost may decrease the prescription drug’s effectiveness. Damage to the optic nerve may lead to deceased vision and possibly blindness. Other possible adverse events may include macular edema (swelling of the retina) and uveitis (inflammation in the eye) which may lead to decreased vision.

Dermatologists, estheticians, and consumers who may still have Age Intervention Eyelash should discontinue use and discard any remaining product. Consumers should also consult their healthcare professional if they have experienced any adverse events that they suspect are related to use of the product.

Source:Full Article

References and links to other sites are provided as a courtesy. The recall and safety information provided here is based entirely on manufacturers' and regulatory agencies' press release or other public information. We make no other representations about the accuracy or timeliness of this information